Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 234, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2017, 5:41 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 5:41 PM CDT (22:41 UTC)
- Expired
- Apr 29, 2017, 6:10 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Little Rock radar (KLZK), 193 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:48 PM CDT | TSTM WND DMG | 8 Sse Crossett, AR | TREES DOWN ALONG ASHLEY ROAD 2 NEAR THE STATE LINE AND HWY 133. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WUUS54 KJAN 292241
SVRJAN
ARC003-LAC067-292345-
/O.NEW.KJAN.SV.W.0234.170429T2241Z-170429T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
541 PM CDT SAT APR 29 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Ashley County in southeastern Arkansas...
Northwestern Morehouse Parish in northeastern Louisiana...
* Until 645 PM CDT
* At 541 PM CDT, a severe thunderstorm was located 7 miles south of
Crossett, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Crossett and North Crossett around 550 PM CDT.
Berlin around 555 PM CDT.
Hamburg around 605 PM CDT.
Snyder around 615 PM CDT.
Montrose around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3303 9206 3340 9188 3339 9146 3324 9146
3292 9192 3293 9207
TIME...MOT...LOC 2241Z 224DEG 41KT 3302 9197
HAIL...1.00IN
WIND...60MPH
$$
192 follow-up statements
712
WWUS54 KJAN 292256
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
556 PM CDT SAT APR 29 2017
LAC067-292305-
/O.CAN.KJAN.SV.W.0234.000000T0000Z-170429T2345Z/
Morehouse LA-
556 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOREHOUSE PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3303 9200 3340 9188 3339 9146 3333 9146
3303 9183
TIME...MOT...LOC 2255Z 218DEG 45KT 3313 9186
$$
ARC003-292345-
/O.CON.KJAN.SV.W.0234.000000T0000Z-170429T2345Z/
Ashley AR-
556 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL ASHLEY COUNTY...
At 555 PM CDT, a severe thunderstorm was located near North Crossett,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Hamburg around 605 PM CDT.
Snyder around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3303 9200 3340 9188 3339 9146 3333 9146
3303 9183
TIME...MOT...LOC 2255Z 218DEG 45KT 3313 9186
HAIL...1.00IN
WIND...60MPH
$$
19148
WWUS54 KJAN 292310
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
610 PM CDT SAT APR 29 2017
ARC003-292320-
/O.CAN.KJAN.SV.W.0234.000000T0000Z-170429T2345Z/
Ashley AR-
610 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ASHLEY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
LAT...LON 3303 9200 3340 9188 3339 9146 3333 9146
3303 9183
TIME...MOT...LOC 2307Z 224DEG 41KT 3326 9172
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:39 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 29, 4:39 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
439 PM CDT Sat Apr 29 2017
...SEVERE WEATHER AND FLOODING POSSIBLE THIS WEEKEND...
.DISCUSSION...
Today through tonight....
Temperatures continue to be well above their average late April
averages this afternoon noon as warm, moist tropical air continues
to filter into the region. Southerly winds have remained strong and
gusty throughout the day as surface pressure gradients have remained
tight ahead of an approaching deep upper level low that has begun to
make its trek across the Plains.
An upper level shortwave rotating around the southeastern periphery
of the aforementioned deep upper low, has resulted in the
development of some severe thunderstorms over north central
Louisiana. Convective thunderstorms associated with this disturbance
will continue to move NE towards the ArkLaMiss. With an unstable
airmass in place over the region, coupled with ample amounts of deep
layer shear, these storms could maintain their intensity and more
storms could form as the disturbance approaches the region. Even
though latest high res guidance keeps these storms west of most of
the JAN CWA, the best chances of storms will exist in eastern
Louisiana and SE Arkansas. Main threats with storms this
afternoon and evening will be hail and wind. A tornado can't be
ruled out.
Non thunderstorm winds will remain high through at least midnight as
the tight gradient remains over the region, even tightening a bit
over the westernmost counties and parishes. The wind advisory
will be extended through 1AM to account for these strong southerly
winds.
During the early morning hours, the attention will begin to center
on an approaching linear convective system associated with the deep
upper low as it begins to eject northward. Although all modes of
severe weather will be possible as this line of storms begins to
progress through the region, severe winds and flash flooding look to
be the most significant threats. Forecast soundings depict near
and above record PW's and substantial amounts of elevated
instability as this system advances. This should lead to intense
convective showers and storms producing high rates of rainfall as
the line advances across the region resulting in flash flooding
and even river/stream flooding as water levels could quickly rise.
A Flash Flood Watch has been issued beginning at 4AM Sunday
morning. The threats associated with this line of storms will
slowly move eastward throughout the day tomorrow./JPM3/
Sunday through next week...
A rather complex forecast continues to unfold this weekend. Gusty
southerly winds continue to pump anomalous moisture into the region.
Strong moisture transport will lead to record precipitable water
values for this time of year around 2.1-2.3 inches during the day
Sunday across the region. Ample instability will be present in the
atmosphere given such warm conditions in place. All of this will
combine with our next approaching weather system to bring the
potential for flooding and severe weather on Sunday. The overall
synoptic pattern depicts a large upper trough swinging east across
the Southern Plains today and Sunday. As this does, a surface low
will develop and intensify and track northeast across the mid-
Mississippi Valley region. As this occurs a squall line looks to be
on our doorstep in my western counties and parishes by daybreak
Sunday(if not a little before). This line will progress east across
the region through the day, exiting the eastern part of the state
during the evening ahead of a cold front.
The primary concern with this weather system will be torrential
downpours and resultant flooding. Models continue to show widespread
2 to 3 inches of rain in our soupy, tropical airmass. However, given
the efficient nature of this rainfall, despite some of the more
progressive nature of the linear complex, there is potential for
some spots to receive multiple rounds of rain and some localized
higher amounts of 4 to 6 inches. Hi-res model guidance shows
additional storm development ahead of the front across areas east of
I-55, which could mean a few rounds of storms for these areas. Flash
flooding issues, as well as river flooding issues, are possible
during the day tomorrow. Given this, have continued to mention an
elevated risk in the HWO and graphics and a Flash Flood Watch has
been issued for the entire area. Locations along and west of I-55
have an earlier start to the watch given the timing of the expected
line. The eastern area is delayed into the mid morning but given that
hi-res guidance suggests storms will linger into the evening, the
ending time lasts til midnight.
The other concern with this system will be from severe weather.
Given plenty of wind energy in the atmosphere, wind shear is ample
for organized storms as well as tornadoes and damaging winds.
Vertical totals will be around 27-30C which will suggest hail as a
threat as well. Any storm that can take on more of a northeast
motion will also have some potential for mesovortex tornadoes but
otherwise the angle of the 0-3km shear vectors isn't optimal for
such tornadoes. Think the main concern will be from damaging winds
but given the low LCLs and ample shear, tornadoes will also be
possible. As the line moves through, the threat will diminish from
west to east during the day.
The upper low will pull off to the north on Monday, leaving the
region dry and cooler. Highs on Monday will be in the 70s areawide
under broad troughing. Dry, but warmer, weather will continue on
Tuesday before another round of rain and storms enters the area
Wednesday through the rest of the week. This next round of weather
will also hold potential for not just severe storms but also flash
flooding, especially given already saturated grounds. Near 2 inch PW
airmass looks to return, to at least southern locales per the GFS.
It is interesting to note that the GFS hints at the possibility of a
coastal complex for this system which will likely have an impact on
how much moisture and rain impacts out region. The upper trough will
cut off and spin over our area as an upper low. This will spin
across our region through the end of the week, bringing at least
some kind of chance for wraparound moisture and rain to the region.
The good news with this scenario is that it should eliminate 90s
from our temperature forecast for the rest of the week and pleasant,
cooler temperatures should occur in the latter parts of the week.
/28/
&&
.AVIATION...
18Z TAF discussion:
Strong southerly winds will be the main hazard today. Sustained
winds have already increased to over 20Kts at also every TAF site
with gusts of 30+ recorded at some. Winds will continue to
increase over the next few hours. TS will develop in the vicinity
of the western most sites this afternoon as a shortwave approach
the region from the south. CIGs will lower to MVFR levels tonight
as winds remain strong and gusty from the south. A line of storms
will begin to approach the region from the west late in the period
and TSRA will begin to prevail.
&&
.HYDROLOGY...
Widespread two to three inches of rain is expected to occur
Sunday. This will cause some rise of area rivers. If heavy enough
rain occurs over a river basin, this could lead to a sharp rise in
some rivers. Localized four to six inches of rain will be
possible. If this occurs, this could lead to some minor to
moderate flooding on area river basins, such as the Pearl and the
Big Black and possibly the Pascagoula. Additional rainfall later
in the week will only exacerbate flooding and river flooding
issues. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 77 51 76 / 46 99 35 1
Meridian 71 82 54 77 / 18 91 89 1
Vicksburg 71 75 52 77 / 91 100 12 1
Hattiesburg 72 80 54 79 / 19 91 89 1
Natchez 71 73 50 77 / 91 100 14 1
Greenville 71 73 52 75 / 95 100 12 1
Greenwood 72 75 52 74 / 70 100 23 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ028>033-037>039-
043>046-048>052-054>058-061>066-072>074.
Flash Flood Watch from Sunday morning through Sunday evening for
MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-
072>074.
Wind Advisory until 1 AM CDT Sunday for MSZ018-019-025>027-
034>036-040>042-047-053-059-060.
Flash Flood Watch from 4 AM CDT Sunday through Sunday evening
for MSZ018-019-025>029-032-034>037-040>043-047>049-053>055-
059>063.
LA...Wind Advisory until 1 AM CDT Sunday for LAZ007>009-015-016-
023>026.
Flash Flood Watch from 4 AM CDT Sunday through Sunday evening
for LAZ007>009-015-016-023>026.
AR...Wind Advisory until 1 AM CDT Sunday for ARZ074-075.
Flash Flood Watch from 4 AM CDT Sunday through Sunday evening
for ARZ074-075.
&&
JPM3/28Hazardous weather outlook, Apr 29, 4:57 PM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 457 PM CDT Sat Apr 29 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-059-060-302200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Jefferson-Adams- 457 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...This evening SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Sunday FLOODING THREAT...Elevated TIMING...Sunday Strong to severe thunderstorms capable of producing hail and damaging winds will be possible this afternoon and evening. A line of thunderstorms will bring torrential rain and severe weather to the area starting Sunday morning. Flash flooding is possible as potential for 2 to 3 inches over a relatively short period of time will occur. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging winds and a few tornadoes will also be possible with these thunderstorms. Strong and gusty winds will continue across the area this afternoon and evening, with the strongest winds expected through northeast Louisiana, far southeast Arkansas, and the Delta region of Mississippi where gusts from 40 to 45 mph will be possible. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image4.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ029>033-037>039-044>046-050>052-056>058-064>066-072>074-302200- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 457 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Sunday FLOODING THREAT...Elevated TIMING...Sunday A line of thunderstorms will bring torrential rain and severe weather to the area Sunday through Sunday evening. Flash flooding is possible as potential for 2 to 3 inches over a relatively short period of time will occur. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging winds and a few tornadoes will also be possible with these thunderstorms. (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe storms and flooding will continue into Sunday evening as a cold front moves through the region. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. MSZ028-043-048-061-302200- Montgomery-Madison MS-Hinds-Franklin MS- 457 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...This evening SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Sunday FLOODING THREAT...Elevated TIMING...Sunday Gusty southerly winds from this afternoon will subside through the evening but some winds will remain around 20mph with higher gusts through this evening. A line of thunderstorms will bring torrential rain and severe weather to the area Sunday through Sunday evening. Flash flooding is possible as potential for 2 to 3 inches over a relatively short period of time will occur. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging winds and a few tornadoes will also be possible with these thunderstorms. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe storms and flooding will continue to be possible through the early evening hours as a cold front moves through. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday night. MSZ026-027-036-042-047-053-302200- Grenada-Carroll-Holmes-Yazoo-Warren-Claiborne- 457 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Sunday FLOODING THREAT...Elevated TIMING...Sunday A line of thunderstorms will bring torrential rain and severe weather to the area starting Sunday morning. Flash flooding is possible as potential for 2 to 3 inches over a relatively short period of time will occur. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging winds and a few tornadoes will also be possible with these thunderstorms. Strong and gusty winds will continue across the area this afternoon and evening, with the strongest winds expected through northeast Louisiana, far southeast Arkansas, and the Delta region of Mississippi where gusts from 40 to 45 mph will be possible. (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image4.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe storms and flooding may linger into Sunday evening before a cold front moves through the region. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday night. MSZ049-054-055-062-063-302200- Rankin-Copiah-Simpson-Lincoln-Lawrence- 457 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Sunday FLOODING THREAT...Elevated TIMING...Sunday Gusty southerly winds from this afternoon will subside through the evening but some winds will remain around 20mph with higher gusts through this evening. A line of thunderstorms will bring torrential rain and severe weather to the area Sunday through Sunday evening. Flash flooding is possible as potential for 2 to 3 inches over a relatively short period of time will occur. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging winds and a few tornadoes will also be possible with these thunderstorms. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe storms and flash flooding will be possible into the early evening before storms exit the region ahead of a cold front. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 29, 2:17 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 2 E DERMOTT 33.53N 91.41W
04/29/2017 CHICOT AR EMERGENCY MNGR
TREES DOWN ALONG HWY 165 FROM
NON-THUNDERSTORM WINDS.
&&
TWLocal storm report, Apr 29, 2:40 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG GREENVILLE 33.39N 91.05W
04/29/2017 WASHINGTON MS NWS EMPLOYEE
LARGE SECTION OF TREE BLOWN ONTO AN OFFICE
BUILDING CAUSING SOME ROOF DAMAGE.
&&
TWLocal storm report, Apr 29, 4:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG CROSSETT 33.13N 91.96W
04/29/2017 ASHLEY AR LAW ENFORCEMENT
MULTIPLE TREES DOWN WITHIN THE CROSSETT CITY
LIMITS.
&&
TWLocal storm report, Apr 29, 5:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST FOUNTAIN HILL 33.36N 91.85W
04/29/2017 M46 MPH ASHLEY AR MESONET
46MPH WIND GUST AT THE FOUNTAIN HILL MESONET
SITE.
&&
TWLocal storm report, Apr 29, 5:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG HAMBURG 33.23N 91.80W
04/29/2017 ASHLEY AR PUBLIC
TREES WERE BLOWN DOWN IN HAMBURG, INCLUDING
ONE TREE BLOWN DOWN ON A HOUSE ALONG MAIN
STREET.
&&Local storm report, Apr 29, 5:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG DERMOTT 33.53N 91.44W
04/29/2017 CHICOT AR PUBLIC
TREES WERE BLOWN DOWN AND POWER POLES WERE
BROKEN IN DERMOTT.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:50 AM CDT | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 28 hr |
| Apr 29, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 85 min |
| Apr 29, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 86 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.